Alert archive / Kansas / River Flood Warnings in 2009

River Flood Warning 9, NWS Wichita, KS

April 26, 2009Sumner County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 26, 2009, 8:23 PM CDT for Sumner County, Kansas. It took effect at Apr 27, 2009, 3:55 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 8:23 PM CDT (01:23 UTC)
In effect from
Apr 27, 2009, 3:55 AM CDT
Expired
Apr 28, 2009, 4:11 AM CDT
In force
24 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Sumner County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 21.29 ft at Apr 27, 2009, 3:00 PM CDT.

actionminormoderate510152004/2704/2804/29
Action stage
8 ft
Minor stage
10 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 270123
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-271323-
/O.NEW.KICT.FL.W.0009.090427T1800Z-090428T2122Z/
/CBNK1.1.ER.090427T1800Z.090428T0000Z.090428T0922Z.NO/
823 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE CHIKASKIA RIVER NEAR CORBIN.
* FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 3.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY MONDAY AFTERNOON. 
  THE RIVER WILL CREST NEAR 11.4 FEET BY MONDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE 
  EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  CORBIN          10.0   3.0 SUN 08 PM    7.1    9.3    4.5

$$
ROSNER
9 follow-up statements
000 
WGUS83 KICT 270735
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
235 AM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-271935-
/O.EXT.KICT.FL.W.0009.090427T1332Z-090429T0242Z/
/CBNK1.1.ER.090427T1332Z.090428T0000Z.090428T1442Z.NO/
235 AM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2:00 AM MONDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS MORNING. THE RIVER 
  WILL CREST NEAR 13.0 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE 
  EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0   9.9 MON  2 AM   10.9    4.8    3.6

$$
000 
WGUS83 KICT 270856
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
356 AM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-272056-
/O.EXT.KICT.FL.W.0009.090427T0855Z-090429T0000Z/
/CBNK1.1.ER.090427T0706Z.090427T1800Z.090428T1200Z.NO/
356 AM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM MONDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 14.3 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  MORNING.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0  11.2  MON 3 AM   10.0    4.8    3.9

$$
000 
WGUS83 KICT 271407
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
907 AM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-280207-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090428T2241Z/
/CBNK1.1.ER.090427T0706Z.090427T1800Z.090428T1041Z.NO/
907 AM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 15.7 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...WIDESPREAD FLOODING OF LOW-LYING AREAS AND 
  AGRICULTURAL AREAS CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0  14.9 MON 08 AM    9.5    4.8    3.9

$$
000 
WGUS83 KICT 271533
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1033 AM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-280333-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090429T1041Z/
/CBNK1.1.ER.090427T0706Z.090427T1800Z.090428T2241Z.NO/
1033 AM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  AFTERNOON.
* IMPACT...AT 19.0 FEET...WIDESPREAD FLOODING OF LOW-LYING AREAS AND 
  AGRICULTURAL AREAS CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0  16.8 MON 10 AM   14.0    6.5    4.6

$$
000 
WGUS43 KICT 271736
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT MON APR 27 2009

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...

  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-280536-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090429T1100Z/
/CBNK1.2.ER.090427T0706Z.090427T1800Z.090428T2300Z.NO/
1236 PM CDT MON APR 27 2009

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL WEDNESDAY MORNING.
* AT 12:00 PM MONDAY THE STAGE WAS 19.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 19.0 FEET...WIDESPREAD FLOODING OF LOW-LYING AREAS AND 
  AGRICULTURAL AREAS CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0  19.0 MON 12 PM   14.6    6.5    4.6

$$
lfw
000 
WGUS83 KICT 271940
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
240 PM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-280740-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090429T1048Z/
/CBNK1.2.ER.090427T0706Z.090427T1900Z.090428T2248Z.NO/
240 PM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 20.4 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS NEAR CREST AND WILL REACH A MAXIMIUM VALUE
  NEAR 21 FEET THIS AFTERNOON. THE RIVER WILL FALL TO BELOW FLOOD
  STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...WIDESPREAD FLOODING OF LOW-LYING AREAS AND 
  AGRICULTURAL AREAS CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0  20.4 MON 02 PM   14.6    6.5    4.6

$$
000 
WGUS83 KICT 280216
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
916 PM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-281416-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090429T1040Z/
/CBNK1.2.ER.090427T0706Z.090427T2000Z.090428T2240Z.NO/
916 PM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM MONDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...WIDESPREAD FLOODING OF LOW-LYING AREAS AND 
  AGRICULTURAL AREAS CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  CORBIN          10.0   17.5 MON 9 PM    13.4   6.4    4.7 

$$
000 
WGUS83 KICT 280730
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
230 AM CDT TUE APR 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-281910-
/O.EXT.KICT.FL.W.0009.000000T0000Z-090428T1910Z/
/CBNK1.2.ER.090427T0706Z.090427T2000Z.090428T0710Z.NO/
230 AM CDT TUE APR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM TUESDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE 
  EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    WED    THU    FRI
  CORBIN          10.0  10.1  TUE 2 AM    5.9    4.5    4.2

$$
000 
WGUS83 KICT 280911
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
411 AM CDT TUE APR 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC191-280941-
/O.CAN.KICT.FL.W.0009.000000T0000Z-090428T1910Z/
/CBNK1.2.ER.090427T0706Z.090427T2000Z.090428T0705Z.NO/
411 AM CDT TUE APR 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CHIKASKIA RIVER NEAR CORBIN.
* AT 4:00 AM TUESDAY THE STAGE WAS 8.9 FEET. 
* FELL BELOW FLOOD STAGE AT  2:05 AM TUESDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.9 FEET BY WEDNESDAY
  MORNING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE 
  EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    WED    THU    FRI
  CORBIN          10.0   8.9  TUE 4 AM    5.9    4.5    4.2

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 26, 8:06 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 26, 8:06 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT SUN APR 26 2009

.PREV DISCUSSION... /ISSUED 804 PM CDT SUN APR 26 2009/

.MESOSCALE UPDATE...CORRECTED
THE BOW ECHO THAT UNLEASHED 60-70 MPH WINDS ACROSS MUCH OF SC KS IS
SURGING NE ACROSS NE KS EARLY THIS EVENING. HOWEVER...ANOTHER LINE
OF STRONG TSRA IS SURGING NE40 TOWARD THE SC KS SEGMENT OF THE KS
TURNPIKE AT 8 PM CDT. THIS LINE OF CONVECTION LIKELY CONTAINS 40-50
MPH WINDS SO THOSE TRAVELING ON THE KS TURNPIKE NEED TO BE ALERT TO
STRONG WLY CROSS WINDS...ESPECIALLY FROM 815 TO 830 PM CDT.

.SHORT TERM...
THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR MUCH OF SC & SE KS
HAS BEEN CANCELLED.

PREV DISCUSSION... /ISSUED 655 PM CDT SUN APR 26 2009/

MESOSCALE UPDATE...
BOW ECHO CONTINUES TO RACE NE40 TOWARD KS TURNPIKE WITH APEX OF BOW
PARALLELING AREAS ALONG & JUST NW OF TURNPIKE THRU 730 PM CDT. WINDS
OF 60-70 MPH HAVE BEEN REPORTED WITH THE BOW ECHO IN VALLEY CENTER &
NEAR PARK CITY. TORRENTIAL RAINFALLS AT RATES OF 1 INCH/HR ARE LIKELY
AS THE LINE OF SEVERE TSRA SURGES NE WITH LOCALIZED VSBYS LESS THAN
1 MILE LIKELY AS WELL.

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINE OF STRONG/SEVERE TSRA TO IMPACT ALL BUT KRSL TONIGHT WITH VSBYS
LOCALLY REDUCED TO 1SM +TSRA WITH 40-50KT GUSTS LIKELY AS WELL.
OTHERWISE...MVFR CIGS & VSBYS TO PREVAIL FOR MOST OF VALID TAF CYCLE
WITH IFR CIGS LIKELY AT KSLN LATE TONIGHT.

PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 26 2009/

SYNOPSIS...
THIS AFTERNOON...A NEARLY STATIONARY FRONT WAS DRAPED IN A NE-SW MANNER
FROM CNTRL NEBRASKA TO SE CO. A STRONG DRY LINE EXTENDED S/SW FROM THE
FRONT BETWEEEN KDDC & KGCK ACROSS ERN SECTIONS OF THE TX PANHANDLE. THE
BEHAVIOR OF THE FRONT WILL BE A MAJOR CONCERN FROM TONIGHT THROUGH MON
EVENING AS IT WILL NO DOUBT BE THE PRIMARY FOCUS FOR NUMEROUS STRONG TO
SEVERE TSRA CAPABLE OF ALSO PRODUCING +RA THROUGH MON MORNING.

DISCUSSION...
TONIGHT-MON NIGHT:
WITH STRONG() HIGH PRESSURE ANCHORED OVER FAR SE CONUS EACH SHORT-WAVE
EJECTING FROM MAIN UPR-DECK TROF POSITIONED OVER PACIFIC NW WILL LIKELY
BE FORCED NE ACROSS CNTRL/NRN PLAINS. IN RESPONSE...THE AFORE-MENTIONED
STATIONARY FRONT WOULD TRANSITION INTO COLD FRONT & MOVE SLOWLY SE
ACROSS KICT COUNTRY TONIGHT & MON MORNING. ENCOUNTERING RICHER & DEEPER
MOISTURE AS IT MOVES SE THE COLD FRONT WILL CONTINUE TO TRIGGER NUMEROUS
+TSRA ACROSS THE REGION...MANY OF WHICH WILL LIKELY BE SEVERE WITH +RA
AN INCREASING THREAT AS TONIGHT PROGRESSES. A FLOOD WATCH WILL THEREFORE
REMAIN IN EFFECT FOR MOST AREAS ALONG & E OF I-135 THROUGH 1 PM MON. A
2ND MID-UPR SHORTWAVE ROUNDING THE BASE OF THE MEAN WRN U.S. UPR TROF IS
A BIT STRONGER THAN ITS PREDECSSOR & SHOULD PROVIDE A SUFFICIENT KICKER
TO FORCE THE COLD FRONT ACROSS SE KS MON AFTERNOON. AS SUCH THE FLOOD
WATCH EXPIRATION TIME OF 1 PM LOOKS QUITE GOOD. SCT POST-FRONTAL SHRA
MAY LINGER OVER SE KS MON EVENING.

TUE:
A BRIEF INTERMISSION FROM CONVECTION STILL SLATED FOR ALL AREAS AS WEAK
HIGH PRESSURE MOVES SE FROM THE NRN PLAINS.

TUE NIGHT-THU NIGHT:
MORE TSRA ARE SCHEDULED TO ARRIVE TUE NIGHT AS A SFC TROF DEVELOPS ALONG
THE FRONT RANGE. THE PROBABILITIES SHOULD INCREASE WED & WED NIGHT AS A
SFC LOW...STRENGTHENING OVER SW KS WED AFTERNOON...SCOOTS NE ACROSS KICT
COUNTRY ALLOWING A POTENT COLD FRONT TO SURGE SE ACROSS KS WED NIGHT. AS
SUCH THE POTENTIAL FOR STRONG...& POSSIBLY SEVERE...TSRA WILL LIKEWISE
INCREASE DURING MID-WEEK. STAY TUNED.

NEXT WEEKEND:
SHOULD START UNSEASONABLY COOL AS A WEAK SEMI-INVERTED HIGH PRESSURE
RIDGE SPREADS SE ACROSS KS FRI & FRI NIGHT. VERY GRADUAL WARMUP THEN
ENSUES SAT AFTERNOON AS WEAK SFC TROFFING DEVELOPS ALONG FRONT RANGE.
TSRA SHOULD DEVELOP OVER WRN PLAINS SAT EVENING AS MID-UPR SHORT-WAVE
SCOOTS E OVER NM...THEN SPREAD E ACROSS MUCH OF KICT COUNTRY LATE SAT
NIGHT. ANY CHANCES FOR TSRA WOULD SHIFT E OVER PRIMARILY SE KS ON SUN.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH
THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO
TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF
SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS
MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS
THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY
IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL
CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT
THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH
KCNU SOMETIME MONDAY.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  63  39  68 /  80  50  10   0
HUTCHINSON      55  59  38  66 /  90  50   0   0
NEWTON          57  60  38  67 /  90  60  10   0
ELDORADO        60  63  40  68 /  90  60  20   0
WINFIELD-KWLD   63  68  42  70 /  80  60  20   0
RUSSELL         47  57  38  66 /  80  30   0   0
GREAT BEND      50  58  38  66 /  80  30   0   0
SALINA          50  57  38  66 /  90  40   0   0
MCPHERSON       53  58  38  66 /  90  50   0   0
COFFEYVILLE     65  71  45  72 /  80  60  30   0
CHANUTE         63  67  43  69 /  80  60  30   0
IOLA            62  66  42  68 /  90  70  30   0
PARSONS-KPPF    65  70  45  70 /  80  60  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ048>053-067>071-082-
083-091>095-098.

&&
Hazardous weather outlook, Apr 26, 4:15 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SUN APR 26 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER MOST AREAS AS A SECOND...AND
STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS
TONIGHT. WHILE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING
70 MPH WINDS WILL BE THE MAIN THREATS...A FEW TORNADOES ARE ALSO
LIKELY AND MAY BE RAIN WRAPPED...ESPECIALLY EARLY THIS EVENING.
LATER TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING 60 TO 70 MPH
WINDS AND VERY HEAVY RAINS THAT ARE LIKELY TO CAUSE FLOODING.
PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG
THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE...ESPECIALLY MONDAY MORNING.
THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT AND LINGER THROUGH
THE REMAINDER OF NEXT WEEK. THE BEST CHANCES FOR STRONG
THUNDERSTORMS APPEARS TICKETED FOR THE AREA WEDESDAY AND WEDNESDAY
NIGHT AS A POTENT COLD FRONT SURGES SOUTHEAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Apr 26, 7:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          LAKE AFTON              37.61N 97.62W
04/26/2009                   SEDGWICK           KS   EMERGENCY MNGR

            *** 2 INJ *** 2 PEOPLE WERE IN A CAMPER THAT WAS BLOWN
            OVER. BOTH HAD MINOR INJURIES AND WERE TREATED AT THE
            SCENE AND RELEASED.

&&

MJR
Local storm report, Apr 26, 8:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HEAVY RAIN       BENTON                  37.79N 97.11W
04/26/2009  M1.70 INCH       BUTLER             KS   EMERGENCY MNGR

&&

JMB
Local storm report, Apr 26, 8:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     FLASH FLOOD      WEST WICHITA            37.69N 97.46W
04/26/2009                   SEDGWICK           KS   TRAINED SPOTTER

            FLOODING AT THE INTERSECTION OF MAPLE AND WEST STREET AS
            WELL AS 2ND AND WEST STREET. INTERSECTIONS UNDER WATER.

&&

JMB
Special weather statement, Apr 26, 8:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT SUN APR 26 2009

KSZ083-092-270130-
SEDGWICK-SUMNER-
803 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES...

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
CHENEY TO CONWAY SPRINGS TO ARGONIA TO BLUFF CITY...AND MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAWSON
Local storm report, Apr 26, 8:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLOOD            2 S NORWICH             37.43N 97.85W
04/26/2009                   KINGMAN            KS   LAW ENFORCEMENT

            SOUTHEAST 150TH AVENUE IS CLOSED, SOUTHEAST 160TH AVENUE
            IS CLOSED. K-42 IS DOWN TO ONE LANE NEAR NORWICH.

&&

REC
Local storm report, Apr 26, 8:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            5 SSE LYONS             38.28N 98.17W
04/26/2009                   RICE               KS   LAW ENFORCEMENT

            WATER COVERING 22ND ROAD FROM AVENUE Q TO AVENUE M.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:05 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion55 min
Apr 26, 7:06 PM CDTAreal Flood WarningICTHarper, Kingman5 hr
Apr 26, 7:32 PM CDTFlash Flood WarningICTHarper4 hr
Apr 26, 8:27 PM CDTSevere Thunderstorm WarningICTHarper33 min
Apr 26, 8:30 PM CDTRiver Flood WarningICTMarion37 hr
Apr 26, 8:30 PM CDTRiver Flood WarningICTChase66 hr
Apr 26, 8:30 PM CDTRiver Flood WarningICTChase, Lyon3 days
Apr 26, 8:41 PM CDTSevere Thunderstorm WarningICTSumner34 min
Apr 26, 9:01 PM CDTAreal Flood WarningICTSumner5 hr
Apr 26, 9:05 PM CDTRiver Flood WarningICTSaline31 hr
Apr 26, 9:10 PM CDTRiver Flood WarningICTButler48 hr
Apr 26, 9:10 PM CDTRiver Flood WarningICTButler, Cowley55 hr
Apr 26, 9:12 PM CDTRiver Flood WarningICTSedgwick48 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTHarvey, Reno13 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTHarvey6 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTSedgwick6 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSedgwick42 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSedgwick, Sumner49 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSumner65 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTCowley7 days
Apr 26, 9:23 PM CDTRiver Flood WarningICTSaline11 hr
Apr 26, 9:27 PM CDTSevere Thunderstorm WarningICTHarper, Sumner33 min
Apr 26, 9:28 PM CDTRiver Flood WarningICTMcPherson23 hr
Apr 26, 9:28 PM CDTRiver Flood WarningICTMcPherson, Saline40 hr
Apr 26, 9:28 PM CDTRiver Flood WarningICTSaline23 hr
Apr 26, 9:55 PM CDTSevere Thunderstorm WarningICTSumner35 min
Apr 26, 10:08 PM CDTSevere Thunderstorm WarningICTSedgwick22 min
Apr 26, 10:33 PM CDTFlash Flood WarningICTButler6 hr
Apr 26, 10:56 PM CDTFlash Flood WarningICTHarper, Kingman, Sumner6 hr
Apr 27, 12:29 AM CDTAreal Flood WarningICTChase, Harvey, McPherson, Marion, Reno, Rice12 hr
Apr 27, 12:47 AM CDTAreal Flood WarningICTGreenwood12 hr
Apr 27, 12:59 AM CDTFlash Flood WarningICTButler, Sedgwick4 hr
Apr 27, 3:11 AM CDTRiver Flood WarningICTSedgwick, Sumner31 hr
Apr 27, 3:11 AM CDTRiver Flood WarningICTSumner43 hr
Apr 27, 3:14 AM CDTRiver Flood WarningICTButler, Cowley42 hr
Apr 27, 3:45 AM CDTRiver Flood WarningICTWilson5 hr
Apr 27, 4:17 AM CDTFlash Flood WarningICTButler5 hr
Apr 27, 4:28 AM CDTAreal Flood WarningICTSedgwick6 hr
Apr 27, 5:00 AM CDTAreal Flood WarningICTSumner5 hr
Apr 27, 5:51 AM CDTRiver Flood WarningICTButler9 hr
Apr 27, 8:45 AM CDTRiver Flood WarningICTButler6 hr
Apr 27, 8:49 AM CDTRiver Flood WarningICTMontgomery, Wilson6 hr
Apr 27, 9:11 AM CDTAreal Flood WarningICTButler10 hr
Apr 27, 9:39 AM CDTAreal Flood WarningICTSedgwick9 hr
Apr 27, 9:39 AM CDTRiver Flood WarningICTButler, Cowley3 days
Apr 27, 9:39 AM CDTRiver Flood WarningICTCowley3 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTAllen41 hr
Apr 27, 10:14 AM CDTRiver Flood WarningICTAllen, Neosho4 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTNeosho5 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTLabette, Neosho6 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTLabette7 days
Apr 27, 10:19 AM CDTAreal Flood WarningICTRice9 hr
Apr 27, 10:24 AM CDTAreal Flood WarningICTChase, Harvey, Marion9 hr
Apr 27, 2:40 PM CDTFlash Flood WarningICTChautauqua, Montgomery, Wilson6 hr
Apr 27, 3:04 PM CDTFlash Flood WarningICTNeosho6 hr
Apr 27, 6:45 PM CDTAreal Flood WarningICTLabette5 hr

Nearby

River Flood Warnings in Kansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.